What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 10, 7:18 AM EST, 57 minutes earlier.
Area forecast discussion, May 10, 7:18 AM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
818 AM EDT Sat May 10 2025
...New AVIATION...
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
.AVIATION...
(12Z TAFS)
Issued at 818 AM EDT Sat May 10 2025
Showers and thunderstorms will impact most of the regional
terminals this morning. TEMPO groups for MVFR to brief IFR
conditions have been placed in the TAFS for GNV, SSI, and the
Duval County terminals, with confidence too low to include SGJ for
morning impacts at this time. Stronger convection is possible in
the 13Z-14Z time frame at GNV, as a line of thunderstorms moves
quickly northeastward. Please check for amendments this morning at
GNV, as IFR conditions will be possible during heavier downpours,
in addition to brief wind gusts in excess of 30 knots. Current
trends are for this convection to weaken as it pushes
northeastward across the rest of the terminals, but brief IFR
visibilities are possible towards 13Z at SSI. Ceilings should lift
to VFR early this afternoon as the initial wave of convection
exits, followed by thunderstorms redeveloping along the I-95
corridor towards 20Z. TEMPO and PROB30 groups have been placed the
TAFS into the early evening hours, with higher confidence for IFR
conditions and briefly gusty winds in excess of 30 knots at the
Duval County terminals, SGJ, and SSI. Activity may linger through
around 06Z at SGJ. Outside of convection, onshore surface winds
will increase and will become gusty at the SSI and SGJ coastal
terminals later this morning, with sustained speeds increasing to
15-20 knots by 16Z. Surface winds will shift to southerly at SGJ
towards 18Z.
&&
.NEAR TERM...
(Today through Tonight)
Issued at 255 AM EDT Sat May 10 2025
Low pressure troughing is over parts of northeast FL at this time while
west-east oriented the frontal boundary remains nearly stationary
over southeast GA. Low pressure system over the north Gulf coast
will be nearly stacked today from the sfc to 500 mb while mid/upper
level impulses rotate around the mid level gyre over the eastern
Gulf and the nrn FL peninsula today. With generally weak flow from
the east-southeast up to about 10-15 mph today, the sea breezes and
frontal boundary over southeast GA will serve as efficient mechanisms
for showers and thunderstorms development as soon as the mid morning
hours and throughout the afternoon. Best forcing will be over eastern
zones where higher than average PWATs of about 1.7 inches and an
unstable airmass will lead to numerous to widespread showers and
storms. Soundings from the HRRR & RAP suggest a few storms may be
strong/briefly severe with locally damaging wind gusts and small
to large hail. Based SPC has highlighted much of the area in a
marginal risk of severe storms. In addition, there is a marginal
risk of excessive rainfall per WPC, and HREF shows potential for
amounts of about 3-4 inches in some areas. Overall, we have likely
to widespread rain chances today and these chances lead into the
early evening hours. Highs today will be limited by clouds and
convection with only upper 70s to lower 80s north zones to mid to
upper 80s south zones.
Tonight, convective activity will transition to the marine waters
in the evening and push to the east-northeast. Overnight, with the
juicy airmass in place and another impulse shifting northeast across
the area, a re-development of isolated to scattered convection
looks probable but probably not too intense given more a more
stable airmass overnight. Lows expected in the 65-70 deg range in
most areas.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 255 AM EDT Sat May 10 2025
An upper level low will remain nearly stationary over Louisiana,
sending rounds of shortwaves over the area for the next couple of
days. These shortwaves, coupled with surface fronts positioned to
the north of the Florida/ Georgia line and off the Gulf coast,
along with ample moisture, will aid in continuing rain and
thunderstorms over the area Sunday and Monday. Expect heavy rain
and isolated thunderstorms, especially along the front and where
the afternoon sea-breezes converge. Temperatures aloft are cool
enough to produce hail with some of the deeper/stronger storms
along with damaging winds and locally heavy rainfall.
Daytime high temperatures will be in the upper 70s to low 80s over
southeast Georgia and in the 80s over northeast Florida Sunday.
Overnight, rain and storms continue with lows in the mid to upper
60s. Daytime temperatures cool slightly for Monday with highs in
the upper 70s to low 80s. Rain chances will begin to decrease
overnight Monday into Tuesday morning with overnight lows in the
60s
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 255 AM EDT Sat May 10 2025
Tuesday, the surface fronts will finally begin to shift north and
east, dropping chances for precipitation to 30-60%, and continue
to trend downward to below 10% by Wednesday night. Drier high
pressure will fill into the area, clearing out some of the cloud
cover and allowing temperatures to start warming up. Daytime
temperatures will slowly increase as the week progresses from
normal seasonal average to above average by the end of the week.
&&
.MARINE...
Issued at 255 AM EDT Sat May 10 2025
South-southeast winds and seas have increased slightly compared to
yesterday. We see this trend continuing into tonight and Sunday
with a good chance of at least exercise caution headlines by tonight
and on Sunday. Winds continue to be breezy from the south- southeast
on Monday and Monday night ahead of a cold front so the exercise
caution headline is likely to continue. Winds turn more south-
southwest by Tuesday. The main concerns also are about the
offshore-moving thunderstorms this afternoon and tonight, which
will pose a risk of strong winds over 34 knots and hail of at
least 3/4 inch.
Rip Currents: A bit more elevated surf than yesterday will keep a
moderate risk of rip currents in place today. May need to monitor
trends for a high risk for some beaches today if surf and winds gets
higher than forecast. Wind and surf conditions only increase
further by Sunday and Monday so a high risk looks probable.
&&
.HYDROLOGY...
Issued at 255 AM EDT Sat May 10 2025
Periods of heavy rainfall expected later today and into this evening
as shown by latest CAM model guidance. Have included heavy
rainfall wording in the forecast grids. On the whole, model
guidance from the GFS, ECMWF, and NBM show total rainfall amounts
through Tuesday, May 13th, of 3-5 inches with the 90th percentile
(near worst case) of 6-8 inches in some locations. The Weather
Prediction Center has marginal risk for today, and a "Slight"
Risks (Level 2 out of 4) for Excessive Rainfall on Sunday and
Monday for most portions of the area, highlighting this risk for
localized flash flooding (around a 15 percent probability on
Sunday and Monday).
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 65 79 67 / 90 70 100 90
SSI 79 71 80 70 / 80 70 90 80
JAX 84 68 84 68 / 80 60 80 80
SGJ 85 70 84 69 / 70 60 70 80
GNV 88 68 85 68 / 70 50 90 90
OCF 89 70 86 69 / 70 50 90 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, May 10, 7:25 AM EST, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
825 AM EDT Sat May 10 2025
FLZ035-136-236-522-101315-
Eastern Alachua FL-Western Alachua FL-Southwestern Columbia FL-
Gilchrist FL-
825 AM EDT Sat May 10 2025
...STRONG THUNDERSTORMS WILL IMPACT GILCHRIST AND SOUTHWESTERN
ALACHUA COUNTIES THROUGH 915 AM EDT...
At 824 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Horseshoe Point to near
Fowlers Bluff to 18 miles west of Homosassa. Movement was northeast
at 35 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Trenton, Bell, Alachua, High Springs, Archer, and Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2970 8296 2970 8294 2972 8296 2972 8294
2977 8295 2980 8292 2981 8293 2983 8289
2989 8288 2977 8241 2948 8248 2948 8256
2954 8256 2953 8265 2956 8266 2956 8275
2958 8278 2958 8295 2961 8297
TIME...MOT...LOC 1224Z 230DEG 29KT 2954 8329 2943 8298 2884 8291
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NELSONSpecial weather statement, May 10, 7:27 AM EST, 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
827 AM EDT Sat May 10 2025
FLZ125-132-225-232-325-425-101315-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Coastal Duval FL-
827 AM EDT Sat May 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CLAY AND CENTRAL
DUVAL COUNTIES THROUGH 915 AM EDT...
At 826 AM EDT, Doppler radar was tracking a strong thunderstorm over
Oakleaf Plantation, or near Middleburg, moving northeast at 30 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jacksonville, Middleburg, Ortega, Cisco Gardens, Oakleaf Plantation,
Bellair-Meadowbrook Terrace, Cecil Field, Doctors Inlet, Lakeside,
and Normandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3003 8182 3006 8192 3045 8184 3044 8156
TIME...MOT...LOC 1226Z 204DEG 25KT 3013 8184
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, May 10, 7:30 AM EST, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
830 AM EDT Sat May 10 2025
FLZ024-GAZ165-264-350-364-101315-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Southern Ware GA-
830 AM EDT Sat May 10 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN NASSAU...SOUTHWESTERN
CAMDEN...SOUTHEASTERN WARE AND CHARLTON COUNTIES THROUGH 915 AM
EDT...
At 830 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of St. George, or 18 miles southwest of Callahan, moving
northeast at 30 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hilliard, Folkston, Callahan, Homeland, Kings Ferry, St. George, and
Bryceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3040 8191 3030 8202 3031 8205 3036 8205
3036 8207 3037 8213 3036 8217 3041 8221
3049 8220 3051 8223 3054 8224 3056 8223
3057 8222 3057 8226 3093 8236 3090 8166
TIME...MOT...LOC 1230Z 213DEG 26KT 3041 8209
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NELSONLocal storm report, May 10, 7:47 AM EST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
847 AM EDT Sat May 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM Hail 6 WNW Lakeside 30.18N 81.86W
05/10/2025 M0.25 Inch Clay FL Public
Hail of about 1/4 inch observed southeast of
Cecil Airport.
&&
WLCSpecial weather statement, May 10, 7:51 AM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
851 AM EDT Sat May 10 2025
FLZ024-124-225-425-GAZ165-166-364-101330-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Nassau FL-
Inland Camden GA-Western Charlton GA-Coastal Camden GA-
851 AM EDT Sat May 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NASSAU...NORTHWESTERN DUVAL...
SOUTHERN CAMDEN AND SOUTHERN CHARLTON COUNTIES THROUGH 930 AM EDT...
At 851 AM EDT, Doppler radar was tracking a strong thunderstorm over
Callahan, moving northeast at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph, half inch hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
St. Marys, Kingsland, Hilliard, Woodbine, Callahan, Kings Bay Base,
Kings Ferry, Bryceville, Nassau Village-Ratliff, and Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3088 8141 3026 8192 3042 8206 3096 8177
3091 8140
TIME...MOT...LOC 1251Z 216DEG 30KT 3057 8181
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
NELSONSpecial weather statement, May 10, 7:57 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
857 AM EDT Sat May 10 2025
FLZ021-030-035-136-236-422-522-101345-
Eastern Alachua FL-Southeastern Columbia FL-Western Alachua FL-
Union FL-Southwestern Columbia FL-Suwannee FL-Gilchrist FL-
857 AM EDT Sat May 10 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN GILCHRIST...NORTHWESTERN
ALACHUA...UNION...SOUTHERN COLUMBIA AND SOUTHEASTERN SUWANNEE
COUNTIES THROUGH 945 AM EDT...
At 856 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bell to 8 miles southwest of High Springs
to near Bronson. Movement was northeast at 50 mph.
HAZARD...Wind gusts of 45 to 55 mph, pea size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Lake Butler, Worthington Spring, Ichetucknee Spring, Columbia,
Alachua, High Springs, Fort White, Worthington Springs, Palestine
Community, and Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3023 8296 3012 8234 2996 8232 2996 8234
2993 8236 2992 8242 2988 8239 2988 8235
2958 8267 2971 8272 2980 8294 2982 8293
2983 8289 2988 8287 2990 8290 2989 8292
2995 8292 2998 8296
TIME...MOT...LOC 1256Z 217DEG 43KT 2982 8290 2973 8270 2948 8270
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
NELSON